It seems the only time I'm happy or relaxed is when I'm eating junk food or drinking alcohol. Can anyone relate? Why do I need these drugs to feel happy in life? Why do I have to be numbed out by a drug to feel happy?
My mom (who I live with) watches how much and how often I drink and discourages me from drinking, because she's afraid I'm going to use it as a crutch or as an unhealthy coping mechanism to try to cope with my life and social anxiety. BTW my mom doesn't drink, and my dad barely drinks.
"merry holidays" (lol). So here's my current state of play. There are a lot of variables in play which is something I strive to avoid but then life (and things like not getting divorced or fired) get in the way:
I'm tapering off of Wellbutrin XL. It's 6 days since my last 75mg XL dose (before you cry "it doesn't come in 75mg doses!" I was taking 300mg WB XL / 4. Not ideal, but such is life). I'm tapering off of Mirapex. I've been on 0.125mg since the 14th (10 days). I started L-Methylfolate at 10mg (perhaps foolishly - that's a high dose) on the 16th (8 days ago) on the basis that I might have MTHFR mutations. I am shortly getting MTHFR tests done. I started Rexulti 0.5mg 19th (5 days ago). This was reduced to 0.25mg on the 22nd (2 days ago. See below as to why). In summary, a whole shitload of changes all happening in parallel which is exactly what I try to avoid but as I said, shit happens.
So here's the real deal. For the last month at least I've been experiencing incapacitating anxiety. The kind that has you in the foetal position in bed, waves of anxiety radiating out from your gut/stomach to each limb. Physical weakness, shaking, incoherence, the works.
Naughtily I'd previously ordered Valium online an less-naughtily I've got 0.5mg Ativan off of my PDoc. Neither touches the anxiety. This a.m. I tried 25mg Valium and 1mg Ativan and collectively they helped maybe 10%. I was still completely dysfunctional.
The only thing I've found so far that helps substantially is 2+ large whiskies. Within 20 mins of taking them, I feel human, capable, anxiety-free and "alive". Not high or anything - just "human".
Without context, that sounds terrible and the easy reply is "you are an alcoholic, go get treatment". But that's BS. Why? because:
15 years ago I went 18 months dry and it didn't help at all. I was more depressed overall from missing out on all the social engagements. (I was like 25). In Feb I went inpatient where they declared my alcohol intake "the problem", made me abstain for 3+ months and guess what? it didn't help my depression at all I don't wake up crazying alcohol I don't want to drink alcohol I've taken many, many other med regimens where this incredible anxiety is not present e.g. SSRI's , TCA's, MAOI's. It seems something particular to either (or both Wellbutrin and Mirapex). As of tonight I'm dropping the Mirapex, even though it's a tiny dose and my PDoc wanted me to remain upon it. Tough shit.
As of today I dropped my L-methylfolate intake from 10mg to 2.5mg since I've read that a long-term starvation of L-methylfolate (such as my postulated situation), followed by a "downpour" of l-methylfolate can make you feel even worse. So I'm toning that down.
Finally, my questions:
why is it that only the alcohol is relieving this incapacitating, incredible 10/10 strength anxiety? (and I have 20+ years of anxiety to know when anxiety is worth a 10/10 rating) am I exhibiting alcoholic tendencies? i.e. am I an alcoholic are my proposed actions (dropping L-methylfolate dose, stopping Mirapex, reducing Rexulti dose) along the right tracks? any other advice? Curled up in bed throughout Christmas, in bed, with 2 young kids is killing me. Concurrently so is the prospect of requiring alcoholic rehab.
Some subjective insight would be a golden Christmas present from you to me.
Thank you, Pete
Just thought I would share some experience with Trintellix. I started 2-3 months ago on 5mg. mainly for anxiety and depression. I also take a variety of meds to help me sleep. Trintellix can be really nauseating when you start (for at least two weeks) When I moved up from 5mg to 10mg - I became comatose. So, I went back to 5 and it's been great- It' gives a little boost of energy- similar to vyvanse. It helps me not to go home and cry everyday. :-) I seem to eat less- in terms of general snacking. What I have found with this med - is even at this low dose- you metabolize alcohol more quickly. 2 drinks can = drunk. And, if I have a drink and get a little stoned- I'm up vomiting all night. Just putting the warning out there- not drinking is the way to go on this med.... wondering if anyone has had similar experiences...
Hi! So I'll start with history, I guess. I have always liked drinking. It helped with anxiety. The drinking started to get really bad after the loss of two family members within several months. It got unmanageable after taking care of my dad through hospice until the day he passed. That was a couple months after the last family member I lost. The drinking continued through the next year as I had bad depression. In the middle of that year I lost two more family members. The drinking continued. Blacking out often. Hiding bottles from the wife. Taking a couple of shots at lunch until I could get home. At this time I also started having hypersexuality issues. Having a really hard time concentrating on work daydreaming about sex and the reckless encounters I had trying to fulfill the need for sex. No matter how much sex I had I was in need of more within a half hour. On my last visit to the docs to renew my Lexapro 20mg prescription, I let him know that my depression was getting worse so he gave me bupropion xl 300mg. Within a week and a half my craving for sex and drinking went away. I didn't tell the doc about my issues because I was to embarrassed.
Can anyone explain why the bupropion helped? Does this mean anything in relation to dopamine and my issues? Does this fall under any illness category?
Thank you in advance for your polite and insightful thoughts!
So I just started Latuda and I am an avid user of alcohol and marijuana (its legal in my state)
I currently take geodon, lamictal, and lithium but I just added latuda
everything seemed like it was actually working great with Latuda but after I used "weed" and alcohol my brain is in bad shape and slowly getting better
It really left my mind foggy and inattentative in the morning because of combining the marijuana and alcohol with it.
at first it was going great but mixing those things with it really left my mind not all there
moral of the story if you take other bipolar/schizophrenia meds alongside Latuda DO NOT do any marijuana as well it'll ruin your brain over time trust me. Other antipsychotics can cause this effect too
i hope this helps those who are struggling with substance abuse alongside any of these meds because they can help you greatly but marijuana will fry with your brain with them overtime mixing them